Doctor insights on:
Do masturbation have any effect on muscles strength and metabolism level if I do it regularly 3- 4 times in a day?
Masturbation: First masturbation is a normal, natural and common part of the human experience. There are no negative health consequences to this practice. But, that said, it is like there is a competition in the world to ask us how many times a day one can safely masturbate. It would seem that doctors should not be involved in that decision in any way. One does not go to the doctor to learn how to have sex. ...Read moreSee 1 more doctor answer
Depends: Social alcohol use would have little or no effect on either basal metabolism or calcium levels. Chronic heavy use of alcohol can cause damage to the thyroid gland and result in low thyroid, which can lower basal metabolism, and also can damage vitamin d absorption. In addition, heavy alcohol users may not take in enough calcium, and can get "brittle" bones and other findings of low calcium. ...Read moreSee 1 more doctor answer
If one gained body fat on risperidone does it go away after discontinued? Does it have a negative effect on metabolism and hormone levels
Can you tell me of any way to keep my metabolism at a good level considering i sit at a desk alot?
^ metabolism: You can increase metabolism by remaining physically active (despite desk job), building muscles and by maintaining adequate caloric intake. ...Read more
Ornish + Healthy Fat: I would suggest a modified ornish plan. Dean ornish is a well proven way to stay healthy. Most people now suggest adding 20-30 g per day of "healthy fats" in the form of olive oil, nuts, fish, avocado, etc., in addition to the ornish menu. Also very important is to remember that ornish is not just a menu: the plan includes daily exercise and keeping your life 'manageable.' go for it! ...Read moreSee 1 more doctor answer
Will Lexapro effect my testosterone levels or metabolism? I am currently on Lexapro for anxiety and am wanting to lose weight and after that start gaining muscle. The only problem is I have heard that Lexapro can cause people to gain weight and can lower
Lexapro (escitalopram) : Lexapro (escitalopram) should not effect your testosterone level. However, Lexapro (escitalopram) is in the family of medications called selective serotonin reuptake inhibitors. These medication can sometimes effect sexual function via the chemical nicotine synthetase which is found in the body. Some people do gain weight when on selective serotonin reuptake inhibitors. Lexapro (escitalopram) is fairly weight neutral which means that although you could experience weight gain, that most people don't tend to gain or lose a lot of weight on it. Lexapro (escitalopram) use will not prevent you from gaining muscle mass. If you are concerned about body fat and muscle mass, the more important issues are your diet/nutrition, physical activity, adequate hydration and your degree of committment to a healthy life style, . The great thing is, that if you take good care of yourself it might help the condition you are using Lexapro (escitalopram) for. Regular sleep, physical activity, healthy food and making your health and wellbeing a priorty are all things that would positively impact depression, anxiety and a host of other conditions. ...Read moreSee 1 more doctor answer
I need help to sharpen my memory, fatigue, boost energy levels, improve skin, metabolism, sex & stamina?
Just some thoughts: You are 46 years old and if infer correctly from you name, a female...Although my response could apply to either sex. You are looking for 40 is the new 30. As with most things your hormones and body are changing. Start with a physical and thyroid and hormone survey. Look positively and set realistic goals. Examine your diet, stress and habits. Exercise. Hydrate! with work you may find what u seek. ...Read moreSee 1 more doctor answer
My dr said I have low cortisol levels.I know its a stress hormone and it refulates metabolism but what else could happen?
Verify diagnosis: Low cortisol production (adrenal insufficiency) is a rare disorder (though commonly diagnosed by alternative physicians). You should see an endocrinologist to verify if you truly have this problem. The major symptoms of people with true adrenal insufficiency is loss of appetite, nausea, weight loss, low blood pressure. Weakness/tiredness also occurs but those symptoms can be due to other reasons. ...Read more